Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

Diabetes, high BP, renal failure, serum creatinine high, loss of appetite, vomiting

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2397 Questions
Hello Doctor, My father is 50 yr old having Diabeties for last 17 yrs and also suffering from High BP sometimes for last 2-3 yr. 3 yr back he get to know that his Kidney is getting damage due to Diabeties and high BP he started taking medicines from many kidney specialists. at that time serum creatinine was 3.1 which incraesed to 6.6 at present. Now I want to know that is there any way by which this creatinine can be reduced? The main problem he facing is vomiting at early morning and inability to take food even if feeling hunger....Thanx
Posted Sun, 29 Apr 2012 in Kidney Conditions
Answered by Dr. Robert Galamaga 1 hour later

It seems that your father has developed renal failure likely related to his diabetes. When the creatinine rises to this level we have to consider the option of dialysis. The high creatinine is contributing to the nausea and vomiting as well. Having a high creatinine can also place him at risk of electrolyte abnormalities. Controlling his blood pressure and blood sugar are important in assuring that further worsening of his kidney function does not occur. He should see a kidney specialist to discuss the management of his kidney function as well as the consideration of dialysis.

I hope I have provided an adequate response to your query. I am available for your followups.
Above answer was peer-reviewed by
Follow-up: Diabetes, high BP, renal failure, serum creatinine high, loss of appetite, vomiting 21 hours later
he has already met to many kidney specialist but their medications resulted in many other problems like constipation and high blood sugar. His blood sugar and BP is now under control but his blood urea is high (at present 134) so is there some medications available for him to cure this high creatinine and blood urea or dialysis is the only option...and also tell about kidney transplant????
Answered by Dr. Robert Galamaga 2 hours later
Hi there, regarding your followup when the blood urea builds up it can create a condition called "uremia". When a patient has uremia it can cause many symptoms such as weakness, fatigue, nausea or vomiting. Because the kidney function is limited, his kidneys can's excrete the urea in the urine. At this point, there really are no medications which will cure the high urea and creatinine. Dialysis is an option. Depending on his overall health status, he may be evaluated for a consideration of a kidney transplant. This would be at the discretion of the transplant specialist. I think a careful discussion among you, your father, his priary physician and kidney specialist needs to happen so you can establish goals of continued care and determine the next appropriate option for him. I appreciate your query and am available for your followup.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Nephrologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor